Tennessee, 2006

Damaging Winds in Tennessee, September 27, 2006

September 27, 2006 · NWS OHX · 4 events in 3 counties and zones

4 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 27, 7:26 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Sep 27, 7:26 PM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
826 PM CDT WED SEP 27 2006

.DISCUSSION...
AROUND 01Z THE COLD FRONT WAS LOCATED NEAR A LINE FROM KSDF...KOWB TO
JUST NORTH OF KCGI. ALONG AND AHEAD OF THE FRONT THUNDERSTORMS SOME
SEVERE WERE OCCURRING. SPC LATEST MESOSCALE DISCUSSION STATES
STRONG/LOCALLY-SEVERE STORMS CONTINUE MOVING EASTWARD...BUT
DIMINISHING SEVERE THREAT IS FORECAST OVER THE NEXT FEW HOURS.
PREVIOUS FORECAST PACKAGE IS ON TARGET AS THE NORTHWESTERN COUNTIES
OF THE MID STATE HAVE SOME STORMS MAY BE SEVERE. THE FRONT WILL
ENTER THE NORTHWEST CORNER OF THE MID STATE AROUND 06Z WITH
PRECIPITATION AHEAD OF THE FRONT MOVING INTO THE MID STATE WITHIN THE
NEXT FEW HOURS. WILL UPDATE THE ZONES FOR THE EVENING WORDING BUT NO
OTHER CHANGES NEEDED.

PREVIOUS DISCUSSION...
GUSTY SOUTHWEST FLOW AND WARM AFTERNOON TEMPERATURES INC SFC
CAPES IN OH VLY FM KOWB TO KPOF THIS AFTERNOON...AHEAD OF QUICK-
MOVING SFC FRONT. SFC DEWPOINTS REMAINED IN THE MID 50S IN MID TN.

12Z MODELS SHOW H5 DIVERGENCE AND H7 OMEGA INC ACR W MID TN THIS
EVENING...AND COVERAGE OF SHOWERS AND TSTORMS SHOULD INCREASE IN
THIS AREA. 12Z GFS AND 18Z NAM12 SHIFT H8 WIND MAX FM C AR (WHERE
CONVECTION DEVELOPED) TO SOUTH OF CWA AROUND/AFTER 06Z...ALONG
QUICKER MOVING (AND PREFERRED) GFS SFC FRONT.

SFC FRONT IS EXPECTED TO MOVE THROUGH MID TN THU MORNING. POST
FRONT SHOWERS WILL BE LIKELY...WITH COLDER H8 AIR AND CLOUDS KEEPING
HIGH TEMPS IN CHECK. CLOUDS AND SHOWER CHANCE WILL LINGER INTO THU
NIGHT IN THE EAST. SFC HIGH PRES AND DRIER AIR WILL WILL MOVE IN FRI.

A SLIGHT CHC OF RAIN CONTINUES ON SAT NIGHT...ASSOCIATED WITH A
CLIPPER SYSTEM. SFC REFLECTION INDICATES POSSIBLE FROPA...AND
WILL COOL DOWN EXTENDED GUIDANCE TEMPERATURES THEREAFTER.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    60  68  46  67 /  80  60  20   0
CLARKSVILLE  57  68  42  67 /  90  50  10   0
CROSSVILLE   56  65  45  62 /  50  90  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Sep 27, 4:30 AM CST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED SEP 27 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-281030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL APPROACH THE MID STATE OVERNIGHT, AND WILL
SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA. SOME OF THESE
STORMS MAY BE SEVERE AROUND THE CLARKSVILLE, WAVERLY, AND DOVER
AREAS, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS POSING THE
GREATEST THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION MAY BE NEEDED, ESPECIALLY AROUND THE CLARKSVILLE,
WAVERLY, AND DOVER AREAS OVERNIGHT.

ROSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stewart

When
September 27, 8:32 PM CST
Where
Stewart County, 12 mi E of Dover
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.483, -87.617

Trees down.

Thunderstorm Wind, Stewart

When
September 27, 8:50 PM CST
Where
Stewart County, Indian Mound
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.500, -87.683

Trees down.

Thunderstorm Wind, Montgomery

When
September 27, 9:00 PM CST
Where
Montgomery County, Woodlawn
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.550, -87.500

Trees were down.

Thunderstorm Wind, Robertson

When
September 27, 9:45 PM CST
Where
Robertson County, Coopertown
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.433, -86.950

Large 80 to 100 foot trees were down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534558, 5534560, 5534559, 5534561.